Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Nov 10, 2021, 7:33 PM CST for Johnson County, Linn County, Miami County, Kansas. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2021, 7:33 PM CST (01:33 UTC)
- Expired
- Nov 10, 2021, 8:15 PM CST
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.25 in
- Wind
- 40
Counties Johnson County, KS, Linn County, KS, Miami County, KS
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 7:48 PM CST | TSTM WND DMG | 2 Sw Olathe, KS | KCTV REPORTED POWER LINES DOWN DUE TO THUNDERSTORM WINDS WEDNESDAY NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
939
WWUS83 KEAX 110133
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
733 PM CST Wed Nov 10 2021
KSZ057-060-105-110215-
Johnson KS-Miami KS-Linn KS-
733 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Miami, Linn and
Johnson Counties through 815 PM CST...
At 733 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Edgerton to near Wellsville to near
Greeley to Lone Elm. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Paola, Spring Hill, Osawatomie, Louisburg,
Fairway, Mission Hills, Edgerton, Pleasanton, La Cygne, Mound City
and Drexel.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 227.
Interstate 435 between mile markers 0 and 3, and between mile
markers 76 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9507 3890 9506 3903 9461 3804 9461
TIME...MOT...LOC 0133Z 241DEG 34KT 3879 9507 3867 9500 3838 9505 3807
9523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CDBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:19 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Nov 10, 5:19 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 519 PM CST Wed Nov 10 2021 .Discussion... Issued at 327 PM CST WED NOV 10 2021 Key Messages: - Widespread showers and thunderstorms will move east across the area this afternoon and evening, with a marginal threat for severe weather remaining. - Cool and windy conditions expected for the remainder of the work week. As of early this afternoon, convection has initiated over eastern Kansas and raced northeastward, moving across portions of northwest Missouri. A surface warm front has lifted northward to near the Iowa border, providing an expansive warm sector characterized by dewpoints in the mid 50s to near 60. Initial concern was the potential for QLCS-type structures interacting with the backed surface flow along the warm front, but much of the warm frontal region within our forecast area has been stabilized. In the wake of early afternoon convection, portions of far northeast Kansas into northwest Missouri are unlikely to destabilize much further in advance of an approaching cold front. Elsewhere, marginal instability remains in place ahead of the cold front, currently located from near MHK southward through the Flint Hills. Additional thunderstorms have developed over the past hour along this boundary, and convection is expected to expand in coverage during the remainder of the afternoon/evening. Overall severe weather threat remains somewhat conditional, especially as inhibition increases this evening and instability gradually wanes. Will continue SVR Watch 546 for the time being and monitor future trends. By this evening, the aforementioned showers and thunderstorms will move eastward into the forecast area, and likely exit the CWA by early Thursday morning. Severe weather is unlikely with eastern extent, generally points east of the KC Metro. Average rainfall totals between 0.50-1.00" are anticipated, leading to no widespread flooding concerns. Clouds will clear with mostly sunny skies on Thursday. Periods of gusty northwest winds up to 30 mph are possible both Thursday and Friday. The end of the week into the weekend will feature northwest flow aloft, with below normal temperatures occurring during the period. Saturday morning is expected to be the coldest low temperatures in the extended, with readings in the middle to upper 20s. Forecast through the weekend is currently dry, but model spread has become fairly large for Sunday, where some solutions show a stronger piece of energy dropping southeast across the CWA, resulting in some precipitation potential. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 519 PM CST WED NOV 10 2021 Timing the broken line of storms into the terminals gets them into the between 00Z and 01Z and out of the area between 02Z and 03Z. Will see pockets of MVFR to possibly IFR as the storms move through. Winds shift to the west and northwest behind the front with conditions eventually becoming VFR as skies clear after 06Z. Winds should remain gusty through the remainder of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...CDB
Hazardous weather outlook, Nov 10, 5:13 AM CST, 14 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CST Wed Nov 10 2021 KSZ025-057-060-102>105-MOZ011>013-020-021-028-029-037-043-111115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Holt-Andrew-De Kalb-Buchanan-Clinton-Platte-Clay-Jackson-Cass- 513 AM CST Wed Nov 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are possible late this afternoon into early this evening. A few storms may be strong and capable of producing strong wind gusts up to 65 mph, small hail or perhaps a brief tornado. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds are expected Thursday and Friday. Wind gusts of 30-35 mph can be expected each day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo MOZ001>008-014>017-022>025-030>033-038>040-044>046-053-054-111115- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Daviess-Grundy-Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon-Ray- Carroll-Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CST Wed Nov 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected today into tonight. These storms are not expected to be severe. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong northwest winds are expected Thursday and Friday. Wind gusts of 30-35 mph can be expected each day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Nov 10, 2:40 PM CST, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
240 PM CST Wed Nov 10 2021
MOZ002>004-102115-
Worth MO-Gentry MO-Nodaway MO-
240 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of Worth, northwestern
Gentry and eastern Nodaway Counties through 315 PM CST...
At 239 PM CST, Doppler radar was tracking a strong thunderstorm over
Ravenwood, or 10 miles east of Maryville, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maryville, Albany, Stanberry, Grant City, Hopkins, Ravenwood, Irena,
Barnard, Conception Junction, Sheridan, Parnell, Pickering, Clyde,
Gentry, Arkoe, Worth and Conception.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northwestern Missouri.
&&
LAT...LON 4057 9433 4022 9435 4016 9490 4057 9485
TIME...MOT...LOC 2039Z 233DEG 44KT 4036 9468
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPHSpecial weather statement, Nov 10, 6:07 PM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
607 PM CST Wed Nov 10 2021
MOZ002-004-012-110030-
Gentry MO-Nodaway MO-Andrew MO-
607 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of western Gentry,
southeastern Nodaway and northern Andrew Counties through 630 PM
CST...
At 606 PM CST, Doppler radar was tracking a strong thunderstorm near
Fillmore, or 7 miles northwest of Savannah, moving northeast at 55
mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Savannah, Stanberry, Fillmore, Barnard, Conception Junction, Bolckow,
Rosendale, Guilford, Clyde, Rea, Ford City and Conception.
This includes Interstate 29 between mile markers 61 and 66.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern Kansas...and northwestern Missouri.
&&
LAT...LON 4012 9436 4004 9460 4003 9461 3989 9499
3992 9500 3996 9499 3996 9500 3997 9500
4001 9501 4003 9500 4007 9502 4035 9456
TIME...MOT...LOC 0006Z 237DEG 50KT 4002 9491
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CDBSpecial weather statement, Nov 10, 7:01 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
701 PM CST Wed Nov 10 2021
KSZ103>105-110145-
Johnson KS-Wyandotte KS-Leavenworth KS-
701 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of northwestern
Wyandotte, Leavenworth and western Johnson Counties through 745 PM
CST...
At 701 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamstown to Lawrence to near Pomona.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Olathe, Shawnee, Lenexa, Leavenworth, Gardner, Lansing, Bonner
Springs, De Soto, Tonganoxie, Basehor, Edwardsville, Edgerton, Kansas
City, Linwood, Easton, Reno, Fairmount, Fort Leavenworth, Clearview
City and Maywood.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 412.
Interstate 35 in Kansas between mile markers 202 and 211.
Interstate 435 between mile markers 12 and 18.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM CST for
northeastern Kansas...and west central Missouri.
&&
LAT...LON 3942 9518 3942 9497 3936 9491 3929 9490
3928 9486 3921 9483 3916 9478 3875 9489
3874 9506 3898 9506 3899 9507 3898 9509
3896 9508 3898 9516 3896 9517 3897 9519
TIME...MOT...LOC 0101Z 236DEG 36KT 3902 9526 3893 9522 3863 9536
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDBSpecial weather statement, Nov 10, 7:33 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
733 PM CST Wed Nov 10 2021
KSZ057-060-105-110215-
Johnson KS-Miami KS-Linn KS-
733 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of Miami, Linn and
Johnson Counties through 815 PM CST...
At 733 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Edgerton to near Wellsville to near
Greeley to Lone Elm. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Overland Park, Olathe, Shawnee, Lenexa, Leawood, Prairie Village,
Gardner, Merriam, Mission, Paola, Spring Hill, Osawatomie, Louisburg,
Fairway, Mission Hills, Edgerton, Pleasanton, La Cygne, Mound City
and Drexel.
This includes the following highways...
Interstate 35 in Kansas between mile markers 200 and 227.
Interstate 435 between mile markers 0 and 3, and between mile
markers 76 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3804 9507 3890 9506 3903 9461 3804 9461
TIME...MOT...LOC 0133Z 241DEG 34KT 3879 9507 3867 9500 3838 9505 3807
9523
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:07 PM CST | Special Weather Statement | EAX | Andrew | 23 min |
| Nov 10, 7:59 PM CST | Special Weather Statement | EAX | Bates, Cass, Jackson | 46 min |
| Nov 11, 1:45 PM CST | River Flood Warning | EAX | Linn, Livingston | 26 hr |
| Nov 11, 1:45 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 49 hr |
| Nov 10, 7:01 PM CST | Special Weather Statement | EAX | Leavenworth | 44 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.